MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER
Model Number CL-2295AE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Shock (2072)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The zoll catheter was not returned for investigation.Therefore, a physical investigation could not be performed.A supplemental report will be filed if the product is returned and investigation has been completed.Medical safety assessments: this assessment is for reported in the article one event of hemorrhagic shock in the patient.Article by olivier andremont, et al."endovascular cooling versus standard femoral catheters and intravascular complications: a propensity-matched cohort study," reported that four (4) patients in the targeted temperature management (ttm) group presented major complications".This report is 1 of 4.As stated in the article, all patients were admitted to an intensive care unit for successfully resuscitated cardiac arrest.The femoral site was used for insertion of all cooling catheters.On an unspecified date between (b)(6) 2012 and (b)(6) 2014, "haemorrhagic shock complicated catheter insertion (grade 4)".There is no other information about incident of hemorrhagic shock provided in the article.Statistical data is available for treatment group as a whole: management of target temperature of 33-34°c was induced and maintained for 12-24 h.In the article, physician indicated that the catheterization time was longer than recommended for the ttm period for coolgard catheter but this information is a statistical data for all patients in a cooling group, not information about this specific patient.Hemorrhagic shock is a condition of reduced tissue perfusion, resulting in the inadequate delivery of oxygen and nutrients that are necessary for cellular function.The severity of hemorrhagic shock can be graded on a 1-4 scale on the physical signs.This approximates to the effective loss of blood volume.Class iv hemorrhage as reported in the article, is a severe blood loss.There is no information about patient's clinical condition that led to cardiogenic shock and a history of the type, amount, and duration of bleeding.Based on limited information about this event such as statement that "hemorrhagic shock complicated the catheter insertion", and the fact that "catheterization time was longer than recommended", event assessed as possibly related to the catheter.Event is anticipated because bleeding complications can occur with usage of any catheter.Event assessed as serious due to reported grade 4.
 
Event or Problem Description
It was reported in the journal article "endovascular cooling versus standard femoral catheters and intravascular complications: a propensity-matched cohort study," that four (4) patients in the targeted temperature management (ttm) group presented major complications.This report is 1 of 4.On an unspecified date between (b)(6) 2012 and (b)(6) 2014, a coolgard catheter was placed in patient's femoral vein.Haemorrhagic shock complicated the catheter insertion.The catheter dwell time was 4.2 days.In the clinical study, the physician indicated that the catherterization time was longer than recommended for the ttm period for coolgard catheter.The specific catheter used in the study has not been reported to zoll.As default, the cool line catheter was selected.Patient 2 of 4 (ccr 38934)- mfr 3010617000-2018-00180, patient 3 of 4 (ccr 38935)- mfr 3010617000-2018-00181, patient 4 of 4 (ccr 38936)- mfr 3010617000-2018-00182.

Brand Name
ZOLL IVTM COOL LINE CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key7277443
Report Number3010617000-2018-00176
Device Sequence Number2006567
Product Code NCX
UDI-Device Identifier00849111075039
UDI-Public00849111075039
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,l
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCL-2295AE
Device Catalogue Number8700-0696-40
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2018
Initial Report FDA Received Date02/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;